Alert archive / Arizona / Lake Wind Advisories in 2011
Lake Wind Advisory 3, NWS Las Vegas, NV
NWS Las Vegas, NV issued this lake wind advisory at Jan 13, 2011, 3:50 PM MST for Mohave County, Arizona; San Bernardino County, California. It took effect at Jan 14, 2011, 11:00 AM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2011, 3:50 PM MST (22:50 UTC)
- In effect from
- Jan 14, 2011, 11:00 AM MST
- Expired
- Jan 14, 2011, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 48 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.8 hours before the alert went out and 288 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2423 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
647 WWUS75 KVEF 132250 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 250 PM PST THU JAN 13 2011 ...A LAKE WIND ADVISORY HAS BEEN ISSUED FOR A PORTION OF THE COLORADO RIVER ON FRIDAY... .AS SURFACE HIGH PRESSURE BUILDS IN ACROSS THE NORTHERN GREAT BASIN NORTH WINDS WILL INCREASE DOWN THE COLORADO RIVER VALLEY FRIDAY. THE WIND WILL BE STRONGEST SOUTH OF HOOVER DAM FROM LAKE MOHAVE TO LAKE HAVASU. AZZ002-036-CAZ527-NVZ021-141200- /O.NEW.KVEF.LW.Y.0003.110114T1800Z-110115T0200Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 250 PM PST THU JAN 13 2011 /350 PM MST THU JAN 13 2011/ ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM PST /11 AM MST/ TO 6 PM PST /7 PM MST/ FRIDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A LAKE WIND ADVISORY FOR THE LAKE MEAD NATIONAL RECREATION AREA...LAKE HAVASU AND FORT MOHAVE AND THE UPPER COLORADO RIVER VALLEY OF EASTERN SAN BERNARDINO COUNTY...WHICH IS IN EFFECT FROM 10 AM PST /11 AM MST/ TO 6 PM PST /7 PM MST/ FRIDAY. * LOCATION: SOUTHERN PORTION OF THE LAKE MEAD NATIONAL RECREATION AREA FROM LAKE MOHAVE SOUTH TO LAKE HAVASU. * TIMING: NORTH WINDS WILL INCREASE FRIDAY MORNING BUT BE STRONGEST BETWEEN NOON AND 6 PM PST FRIDAY. * WINDS: SUSTAINED NORTH WIND 20 TO 25 MPH WITH GUSTS UP TO 40 MPH AT TIMES. * IMPACTS: A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... BOATERS IN THE LAKE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION IF VENTURING ONTO AREA LAKES. THESE WINDS WILL MAKE OPEN WATERS OF LAKES ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. && $$ PIERCE
3 follow-up statements
473 WWUS75 KVEF 141117 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 317 AM PST FRI JAN 14 2011 .NORTHERLY SURFACE PRESSURE GRADIENTS ARE CONTINUING TO BUILD OVER THE AREA WHICH WILL ALLOW FOR NORTH WINDS TO FORM ALONG THE COLORADO RIVER VALLEY TODAY. THE STRONGEST WINDS ARE EXPECTED SOUTH OF HOOVER DAM FROM LAKE MOHAVE TO LAKE HAVASU. AZZ002-036-CAZ527-NVZ021-141930- /O.CON.KVEF.LW.Y.0003.110114T1800Z-110115T0200Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 317 AM PST FRI JAN 14 2011 /417 AM MST FRI JAN 14 2011/ ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PST /11 AM MST/ THIS MORNING TO 6 PM PST /7 PM MST/ THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PST /11 AM MST/ THIS MORNING TO 6 PM PST /7 PM MST/ THIS EVENING FOR LAKE HAVASU AND FORT MOHAVE...LAKE MEAD NATIONAL RECREATION AREA...AND SAN BERNARDINO COUNTY UPPER COLORADO RIVER VALLEY. * LOCATION: SOUTHERN PORTION OF THE LAKE MEAD NATIONAL RECREATION AREA FROM LAKE MOHAVE SOUTH TO LAKE HAVASU. * TIMING: NORTH WINDS WILL INCREASE THIS MORNING BUT BE STRONGEST BETWEEN NOON AND 6 PM PST TODAY. * WINDS: SUSTAINED NORTH WIND 20 TO 25 MPH WITH GUSTS TO NEAR 40 MPH AT TIMES. * IMPACTS: A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... BOATERS IN THE LAKE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION IF VENTURING ONTO AREA LAKES. THESE WINDS WILL MAKE OPEN WATERS OF LAKES ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. && $$
990 WWUS75 KVEF 141930 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1130 AM PST FRI JAN 14 2011 AZZ002-036-CAZ527-NVZ021-150200- /O.CON.KVEF.LW.Y.0003.000000T0000Z-110115T0200Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 1130 AM PST FRI JAN 14 2011 /1230 PM MST FRI JAN 14 2011/ ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS EVENING FOR THE LAKE MEAD NATIONAL RECREATION AREA...LAKE HAVASU AND FORT MOHAVE AND THE SAN BERNARDINO COUNTY UPPER COLORADO RIVER VALLEY. * LOCATION: SOUTHERN PORTION OF THE LAKE MEAD NATIONAL RECREATION AREA...INCLUDING LAKE MOHAVE FROM COTTONWOOD COVE SOUTH TO LAKE HAVASU. * TIMING: THROUGH 6 PM PST TODAY. * WINDS: SUSTAINED NORTH WIND 20 TO 25 MPH WITH GUSTS TO NEAR 40 MPH AT TIMES. AT 11 AM PST...AN AUTOMATED STATION AT COTTONWOOD COVE REPORTED A NORTH WIND OF 24 MPH...A 27 MPH NORTH WIND WAS REPORTED AT NEEDLES AIRPORT AND 24 MPH AT BULLHEAD CITY. * IMPACTS: A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... BOATERS IN THE LAKE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION IF VENTURING ONTO AREA LAKES. THESE WINDS WILL MAKE OPEN WATERS OF LAKES ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. && $$ PIERCE
337 WWUS75 KVEF 150150 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 550 PM PST FRI JAN 14 2011 AZZ002-036-CAZ527-NVZ021-150300- /O.EXP.KVEF.LW.Y.0003.000000T0000Z-110115T0200Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 550 PM PST FRI JAN 14 2011 /650 PM MST FRI JAN 14 2011/ ...LAKE WIND ADVISORY WILL EXPIRE AT 6 PM PST /7 PM MST/ THIS EVENING... THE LAKE WIND ADVISORY FOR THE LAKE MEAD NATIONAL RECREATION AREA AND THE COLORADO RIVER VALLEY WILL EXPIRE AT 6 PM PST /7 PM MST/ THIS EVENING. NORTH WINDS WERE SUBSIDING THIS EVENING. ALTHOUGH ISOLATED GUSTS TO 30 MPH MAY PERSIST IN THE LAUGHLIN BULLHEAD CITY AREA THROUGH LATE EVENING...THE THREAT FOR WIDESPREAD SUSTAINED WINDS OF 25 MPH HAD ENDED. THEREFORE...THE LAKE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ MORGAN
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this lake wind advisory went out at Jan 13, 3:43 PM MST, 7 minutes earlier.
Area forecast discussion, Jan 13, 3:43 PM MST, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 243 PM PST THU JAN 13 2011 .SYNOPSIS...A WEAK WEATHER DISTURBANCE WILL CLIP EAST CENTRAL NEVADA AND BRING A SLIGHT CHANCE OF SNOW TO THE NORTHERN LINCOLN COUNTY MOUNTAINS THIS EVENING. HIGH PRESSURE BUILDING IN ACROSS THE NORTHERN GREAT BASIN FRIDAY WILL LEAD TO AN INCREASE IN NORTH WINDS DOWN THE COLORADO RIVER VALLEY. THE STRONGEST WINDS WILL BE FROM LAKE MOHAVE SOUTH TO LAKE HAVASU. A STRONG RIDGE OF HIGH PRESSURE WILL THEN REMAIN OVER THE REGION INTO THE WEEKEND WITH HIGH TEMPERATURES CLIMBING TO SEVERAL DEGREES ABOVE NORMAL. && .SHORT TERM...SHORTWAVE NEARING NORTHWEST NEVADA THIS AFTERNOON WITH RADAR DETECTING LIGHT RAIN AND SNOW SHOWERS NORTH OF HIGHWAY 50 IN CENTRAL NEVADA. SHORTWAVE PROGGED TO BRUSH BY EAST CENTRAL NEVADA THIS EVENING BRINGING A SLIGHT CHANCE OF SNOW SHOWERS TO NORTHERN LINCOLN COUNTY. DRY ELSEWHERE. SURFACE HIGH PRESSURE BUILDS IN BEHIND EXITING SHORTWAVE TROUGH FRIDAY LEADING TO AN INCREASE IN NORTH WINDS DOWN THE COLORADO RIVER VALLEY. MODEL SFC/H925 WINDS AS WELL AS NUMERIC OUTPUT PLACE THE STRONGEST WINDS FROM LAKE MOHAVE SOUTH TO LAKE HAVASU. A LAKE WIND ADVISORY WILL BE ISSUED WITH THIS AFTERNOONS PACKAGE AND RUN FROM 10 AM PST - 6 PM PST FRIDAY. FOR THE WEEKEND...THE GREAT BASIN AND MOJAVE DESERT WILL LIE UNDER A DRY NORTHWEST FLOW WITH RIDGE OFF THE THE SOUTHERN CALIFORNIA COAST DIRECTING STORMS AND MOISTURE INTO THE PACIFIC NORTHWEST. VARIABLE MID AND HIGH CLOUDS WILL BE ENTRAINED IN THE NORTHWEST FLOW WITH MODELS SUGGESTING MORE IN THE WAY OF CLOUDINESS ON SUNDAY. EXPECT SOME MILD TEMPERATURES FOR MID-JANUARY. .LONG TERM...MONDAY LOOKS TO BE THE MILDEST DAY OF THE FORECAST PERIOD AS THE UPPER RIDGE OFF OF SOCAL BUILDS INTO THE SOUTHWEST CREATING RISING HEIGHTS. MODEL RH SHOWS LITTLE IN THE WAY OF SIGNIFICANT MOISTURE AROUND THEN SO SUNSHINE SHOULD BE ABUNDANT. TEMPS WILL WARM TO 8 TO 10 DEGREES ABOVE NORMAL WHICH WILL PLACE MOST VALLEY LOCATIONS IN THE 60S WITH THE LOWEST MOJAVE DESERT VALLEYS IN THE LOW TO MID 70S. BY TUESDAY HEIGHTS BEGIN TO LOWER AS A SYSTEM BEGINS TO APPROACH FROM THE NORTHWEST. HOWEVER TEMPS ALOFT REMAIN NEARLY AS WARM ON TUESDAY AS THEY ARE ON MONDAY AND WITH A BIT BETTER SHOT AT SOME MIXING THEN...HIGHS SHOULD BE CLOSE TO WHAT WE SEE ON MONDAY - WHICH TRANSLATES INTO ANOTHER DAY WITH HIGHS AT LEAST 6-8 DEGREES ABOVE NORMAL. THE BIG CHANGE LOOKS TO ARRIVE ON WEDNESDAY AS MODELS INDICATE ANOTHER SYSTEM WILL DROP SOUTHEASTWARD ACROSS THE GREAT BASIN. THE GFS AND MOST OF THE GFS ENSEMBLES HAVE BACKED OFF ON THIS SYSTEM PASSING THROUGH AS A DEEPER TROUGH HOWEVER THE GEM AND A FEW GFS ENSEMBLES STILL SHOW A SOMEWHAT DEEPER POSITIVE TILTED TROUGH SWINGING THROUGH WHILE THE 12Z ECMWF HAS TRENDED TOWARDS CLOSING OFF AN AREA OF LOW PRESSURE OVER CENTRAL CALIFORNIA/CENTRAL NEVADA. FOR NOW I LEANED TOWARDS THE GEM SOLUTION BUT AS A TIP OF THE HAT TOWARDS THE ECMWF DID ALLOW FOR SLIGHT CHANCE POPS MAINLY OVER THE HIGHER ELEVATIONS IN THE NORTHERN HALF OF THE AREA AS WELL AS IN THE VALLEYS OF LINCOLN COUNTY. A NORTHWEST TRAJECTORY IS TYPICALLY DRY FOR OUR AREA. SOME ENHANCEMENT OF WINDS SHOULD ALSO TAKE PLACE AS THIS TROUGH SWINGS ON THROUGH. TEMPS WILL DROP SEVERAL MORE DEGREES ON WEDNESDAY WITH FURTHER COOLING EXPECTED ON THE BACK SIDE OF THE SYSTEM FOR THURSDAY AND FRIDAY. THE CURRENT FORECAST IS AT OR BELOW THE COLDER MODEL GUIDANCE WHICH WOULD PUSH TEMPS TO RIGHT AROUND NORMAL. && .AVIATION...FOR MCCARRAN...OVERALL WINDS WILL BE LESS THAN 6 KTS THROUGH FRIDAY AFTERNOON. DIRECTIONS WILL FAVOR A SOUTHWEST WIND THIS EVENING TRENDING TOWARDS THE NORTHWEST LATE TONIGHT AS A WEAK SYSTEM MOVES THROUGH THE AREA. BY 17Z FRIDAY WINDS WILL FAVOR A MORE NORTH-NORTHEAST DIRECTION. MAINLY SCT-BKN CLOUDS AOA 20K FEET THROUGH FRIDAY AFTERNOON. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...WINDS WILL MAINLY BE 10 KTS OR LESS THROUGH FRIDAY AFTERNOON. A WEAK SYSTEM WILL MOVE THROUGH TONIGHT SHIFTING WINDS TO THE NORTH AND THIS WILL RESULT IN INCREASING WINDS DOWN THE COLORADO RIVER VALLEY BY LATE FRIDAY MORNING INTO FRIDAY AFTERNOON AT 15-25 KTS WITH GUSTS UP TO 35 KTS POSSIBLE WITH THE HIGHEST WINDS AROUND KIFP. SCT-BKN CLOUDS AOA 20K FEET THROUGH FRIDAY AFTERNOON THOUGH A FEW CLOUDS AS LOW AS 12K FEET ARE POSSIBLE AT TIMES. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...LAKE WIND ADVISORY FROM 10 AM TO 6 PM PST FRIDAY FOR NVZ021. AZ...LAKE WIND ADVISORY FROM 11 AM TO 7 PM MST FRIDAY FOR AZZ002-036. CA...LAKE WIND ADVISORY FROM 10 AM TO 6 PM PST FRIDAY FOR CAZ527. && PIERCE/STACHELSKI HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jan 13, 5:39 AM MST, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 439 AM PST THU JAN 13 2011 AZZ001>003-036-CAZ519>527-NVZ014>022-140000- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 439 AM PST THU JAN 13 2011 /539 AM MST THU JAN 13 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER A WEAK STORM WILL MOVE ACROSS CENTRAL NEVADA WHICH WILL BRING A SLIGHT CHANCE OF SNOW SHOWERS TO THE NORTHERN LINCOLN COUNTY MOUNTAINS THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY GUSTY NORTH WINDS ARE EXPECTED TO DEVELOP FRIDAY AFTERNOON ALONG THE COLORADO RIVER VALLEY WITH WIND GUSTS TO OVER 30 MPH POSSIBLE. WINDS SHOULD DECREASE FRIDAY NIGHT. GENERALLY DRY AND MILD WEATHER IS THEN EXPECTED INTO THE FIRST OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER, SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Lake Wind Advisories in Arizona, 2011Lake Wind Advisories in California, 2011Lake Wind Advisories in Nevada, 2011Every lake wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.